Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 59, NWS Corpus Christi, TX

August 20, 2021

NWS Corpus Christi, TX issued this small craft advisory at Aug 20, 2021, 3:05 AM CDT. It took effect at Aug 20, 2021, 12:00 PM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2021, 3:05 AM CDT (08:05 UTC)
In effect from
Aug 20, 2021, 12:00 PM CDT
Expired
Aug 21, 2021, 10:25 PM CDT
In force
34 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

566 
WHUS74 KCRP 200805
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
305 AM CDT Fri Aug 20 2021

GMZ270-275-201700-
/O.NEW.KCRP.SC.Y.0059.210820T1700Z-210822T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
305 AM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT
SATURDAY...

* WHAT...Seas 7 to 9 feet and southeast winds 15-20 knots 
  expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From noon today to 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-201700-
/O.NEW.KCRP.SC.Y.0059.210821T0000Z-210822T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
305 AM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT SATURDAY...

* WHAT...Seas around 7 feet and southeast winds 15-20 knots expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 7 PM this evening to 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANM
7 follow-up statements
933 
WHUS74 KCRP 201629
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1129 AM CDT Fri Aug 20 2021

GMZ270-275-210300-
/O.CON.KCRP.SC.Y.0059.210820T1700Z-210822T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1129 AM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WHAT...Seas 7 to 9 feet and southeast winds 15-20 knots 
  expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From noon today to 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-210300-
/O.CON.KCRP.SC.Y.0059.210821T0000Z-210822T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1129 AM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM CDT SATURDAY...

* WHAT...Seas around 7 feet and southeast winds 15-20 knots 
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 7 PM this evening to 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
274 
WHUS74 KCRP 201957
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
257 PM CDT Fri Aug 20 2021

GMZ270-275-210500-
/O.CON.KCRP.SC.Y.0059.000000T0000Z-210822T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
257 PM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WHAT...Seas 6 to 9 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-210500-
/O.CON.KCRP.SC.Y.0059.210821T0000Z-210822T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
257 PM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM CDT SATURDAY...

* WHAT...Seas 5 to 7 feet expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Coastal waters from Baffin Bay to Port 
  Aransas out 20 NM.

* WHEN...From 7 PM this evening to 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
892 
WHUS74 KCRP 210253
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
953 PM CDT Fri Aug 20 2021

GMZ250-255-270-275-211100-
/O.CON.KCRP.SC.Y.0059.000000T0000Z-210822T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
953 PM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WHAT...Seas 5 to 7 feet nearshore and 7 to 9 feet offshore
  expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship
  Channel out 20 NM and Coastal waters from Baffin Bay to Port
  Aransas out 20 NM. Waters from Port Aransas to Matagorda Ship
  Channel from 20 to 60 NM and Waters from Baffin Bay to Port
  Aransas from 20 to 60 NM.

* WHEN...Unitl 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
485 
WHUS74 KCRP 210311 CCA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Corpus Christi TX
1011 PM CDT Fri Aug 20 2021

GMZ250-255-270-275-211100-
/O.COR.KCRP.SC.Y.0059.000000T0000Z-210822T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1011 PM CDT Fri Aug 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WHAT...Seas 5 to 7 feet nearshore and 7 to 9 feet offshore
  expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship
  Channel out 20 NM and Coastal waters from Baffin Bay to Port
  Aransas out 20 NM. Waters from Port Aransas to Matagorda Ship
  Channel from 20 to 60 NM and Waters from Baffin Bay to Port
  Aransas from 20 to 60 NM.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
952 
WHUS74 KCRP 210830
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
330 AM CDT Sat Aug 21 2021

GMZ270-275-212200-
/O.EXT.KCRP.SC.Y.0059.000000T0000Z-210822T0600Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
330 AM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...Seas from 7 to 9 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel from
  20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 
  to 60 NM.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Increased seas will result in hazardous marine 
  conditions especially for inexperienced mariners with smaller 
  vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-212200-
/O.CON.KCRP.SC.Y.0059.000000T0000Z-210822T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
330 AM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Seas from 6 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship
  Channel out 20 NM and Coastal waters from Baffin Bay to Port
  Aransas out 20 NM. 

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Increased seas will result in hazardous marine 
  conditions especially for inexperienced mariners with smaller 
  vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
684 
WHUS74 KCRP 211859
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
159 PM CDT Sat Aug 21 2021

GMZ250-255-220000-
/O.CON.KCRP.SC.Y.0059.000000T0000Z-210822T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
159 PM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Seas from 6 to 8 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Coastal waters from Baffin Bay to Port 
  Aransas out 20 NM.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Increased seas will result in hazardous marine 
  conditions especially for inexperienced mariners with smaller 
  vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-220600-
/O.CON.KCRP.SC.Y.0059.000000T0000Z-210822T0600Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
159 PM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...Seas from 7 to 9 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Increased seas will result in hazardous marine 
  conditions especially for inexperienced mariners with smaller 
  vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
220 
WHUS74 KCRP 220325
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1025 PM CDT Sat Aug 21 2021

GMZ270-275-220430-
/O.CAN.KCRP.SC.Y.0059.000000T0000Z-210822T0600Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1025 PM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Both sea heights and wind are below Small Craft Advisory criteria.
Thus, the Advisory has been cancelled. 

However, mariners in small craft are urged to exercise caution due
to 4 to 6 feet seas.

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 12:51 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 20, 12:51 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1251 AM CDT Fri Aug 20 2021

.AVIATION...

Mostly VFR conditions will prevail through the TAF cycle at all
terminals, with the exception of a brief MVFR window at CRP early
this morning. Isolated showers will be possible later this morning
and into the afternoon hours across CRP/VCT sites, therefore, have
included VCSH at these locations. Otherwise, winds should decrease
overnight to below 12 kts in the next few hours, but will become
gusty again late in the morning and into the afternoon hours.
Winds will remain elevated through the rest of the cycle out west,
but should diminish once again after sunset across the eastern
sites this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    80  93  79  94  78  /  20  20  10  10   0
Victoria          78  95  77  96  76  /  10  20   0  20   0
Laredo            78  98  77 100  76  /  10  30   0  10   0
Alice             76  97  74  98  74  /  20  30  10  10   0
Rockport          82  93  82  93  81  /  20  20  10  10   0
Cotulla           78 100  77 102  76  /   0  20   0  10   0
Kingsville        77  95  77  96  76  /  20  20  10  10   0
Navy Corpus       83  92  82  91  81  /  20  20  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 10 AM CDT this morning For the
     following zones: Kleberg Islands...Nueces Islands.

GM...None.

&&

ANM/88...AVIATION
Hazardous weather outlook, Aug 19, 4:55 AM CDT, 22 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
455 AM CDT Thu Aug 19 2021

TXZ229>234-239>247-342>347-442-443-447-201000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
455 AM CDT Thu Aug 19 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect from noon through 8 PM for portions
of South Texas as heat indices exceed 110 degrees.

There is a moderate risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat index values are expected to be near or slightly above 110
degrees during the afternoon Friday and Saturday over portions
of the Coastal Bend and Brush Country.

Isolated thunderstorms are possible across the Coastal Plains
Friday and all of South Texas Saturday. Isolated thunderstorms
are possible across the Coastal Plains Monday and Tuesday with
isolated to scattered thunderstorms on Wednesday.

Dangerous rip currents and minor coastal flooding are possible
Friday through Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-201000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
455 AM CDT Thu Aug 19 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions will be possible across the
southern nearshore waters early this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms are possible Friday through Monday. Isolated
to scattered thunderstorms are possible Tuesday and Wednesday.

Small Craft Advisory conditions are expected over the Gulf waters
Friday through Saturday evening mainly due to increased seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ANM/TMT

In the hours before

Special weather statement, Aug 20, 2:59 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
259 AM CDT Fri Aug 20 2021

TXZ229>234-239>247-342>347-442-443-447-210000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
259 AM CDT Fri Aug 20 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today. A few
locations may briefly experience heat indices to around 110
degrees. Residents with outdoor activities planned are urged to
drink plenty of water, wear light weight and light colored
clothing and take frequent breaks from the heat. Young children
and pets should never be left unattended in vehicles under any
circumstances. This is especially true during warm or hot weather
when car interiors can reach lethal temperatures in a matter of
minutes.

ANM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:53 PM CDTCoastal Flood AdvisoryCRPKleberg, Nueces28 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.